Alert archive / Missouri / Freeze Warnings in 2012

Freeze Warning 4, NWS Springfield, MO

October 27, 201234 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Oct 27, 2012, 2:39 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 28, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 2:39 AM CDT (07:39 UTC)
In effect from
Oct 28, 2012, 4:00 AM CDT
Expired
Oct 28, 2012, 8:54 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WWUS73 KSGF 270739
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT SAT OCT 27 2012

...FREEZING TEMPERATURES AND FROST EXPECTED...

.THE COLDEST AIR MASS OF THE SEASON WILL CONTINUE ACROSS THE
REGION THIS WEEKEND AS CANADIAN HIGH PRESSURE SETTLES INTO THE
AREA. LOW TEMPERATURES HAVE DIPPED TO OR BELOW FREEZING IN MANY
PLACES THIS MORNING. AN ADDITIONAL PERIOD OF BELOW FREEZING
TEMPERATURES IS EXPECTED TONIGHT AND EARLY SUNDAY MORNING. 

A FREEZE WARNING CONTINUES THROUGH 9 AM THIS MORNING...AND WILL BE
IN EFFECT ONCE AGAIN FROM LATE TONIGHT THROUGH SUNDAY MORNING.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-271945-
/O.UPG.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
/O.NEW.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
/O.CON.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
239 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING ALSO
CONTINUES EARLY THIS MORNING UNTIL 9 AM.

* SHORT TERM TRENDS...TEMPERATURES HAVE FALLEN TO OR BELOW
  FREEZING THIS MORNING...AND WILL SLOWLY WARM THROUGH THE 30S AFTER
  SUNRISE. AN ADDITIONAL PERIOD OF BELOW FREEZING TEMPERATURES IS
  EXPECTED TONIGHT AND EARLY SUNDAY.

* TIMING AND AREAS AFFECTED...A FREEZE WARNING IS IN EFFECT FOR
  SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI
  UNTIL 9 AM THIS MORNING. THE FREEZE WARNING WILL THEN BE IN
  EFFECT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS
  FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO
  AROUND FREEZING.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL
  SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ097-098-106-271945-
/O.UPG.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/
/O.NEW.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE...
THAYER...ALTON
239 AM CDT SAT OCT 27 2012

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING AND AREAS AFFECTED...A FREEZE WARNING IS IN EFFECT FOR
  ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FROM LATE
  TONIGHT THROUGH EARLY SUNDAY MORNING. 

* TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY
  MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES.

* IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL
  SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOXELL
5 follow-up statements
154 
WWUS73 KSGF 271404
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT SAT OCT 27 2012

...FREEZE WARNING EXPIRED...BUT IN EFFECT AGAIN TONIGHT...

.THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED...BUT WILL GO
INTO EFFECT AGAIN TONIGHT.

TEMPERATURES WILL GRADUALLY WARM INTO THE LOWER 50S THIS
AFTERNOON. HOWEVER...A COLD AND DRY AIRMASS HAS BECOME WELL
ESTABLISHED ACROSS THE OZARKS. THEREFORE...SUNSET WILL CAUSE
TEMPERATURES TO QUICKLY PLUMMET DOWN INTO THE 20S TONIGHT.

A KILLING FREEZE IS EXPECTED FOR THE ENTIRE SOUTHEAST KANSAS...AND
MISSOURI OZARKS REGION TONIGHT.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-280215-
/O.CAN.KSGF.FZ.W.0003.000000T0000Z-121027T1400Z/
/O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE...
THEODOSIA
904 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FREEZE WARNING. 

* TIMING AND AREAS AFFECTED...THE FREEZE WARNING HAS
  EXPIRED...HOWEVER...IS IN EFFECT AGAIN TONIGHT FOR THE ENTIRE
  SOUTHEAST KANSAS AND MISSOURI OZARKS REGION.

* TEMPERATURE...TEMPERATURES TONIGHT WILL FALL WELL INTO THE 20S
  TONIGHT.

* IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED
  FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND
  VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ097-098-106-280215-
/O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE...
THAYER...ALTON
904 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

* TIMING AND AREAS AFFECTED...THE FREEZE WARNING HAS
  EXPIRED...HOWEVER...IS IN EFFECT AGAIN TONIGHT FOR THE ENTIRE
  SOUTHEAST KANSAS AND MISSOURI OZARKS REGION.

* TEMPERATURE...TEMPERATURES TONIGHT WILL FALL WELL INTO THE 20S
  TONIGHT.

* IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED
  FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND
  VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CRAMER
411 
WWUS73 KSGF 271946
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT SAT OCT 27 2012

...A FREEZE WARNING IS IN EFFECT FOR THE OVERNIGHT HOURS...

.TEMPERATURES WILL ONCE AGAIN DROP INTO THE UPPER 20S TO AROUND 30
DEGREES ACROSS THE MISSOURI OZARKS INTO EXTREME SOUTHEAST KANSAS OVERNIGHT.

A KILLING FREEZE IS EXPECTED FOR THE ENTIRE SOUTHEAST KANSAS...
AND MISSOURI OZARKS REGION TONIGHT.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280800-
/O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
246 PM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

* TIMING AND AREAS AFFECTED...THE FREEZE WARNING IS IN EFFECT
  OVERNIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI
  OZARKS REGION.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 20S TO AROUND 30
  DEGREES FOR SEVERAL HOURS OVERNIGHT.

* IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED
  FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND
  VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LINDENBERG
955 
WWUS73 KSGF 280243
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT SAT OCT 27 2012

...A FREEZE WARNING IS IN EFFECT FOR THE OVERNIGHT HOURS...

.AN UNSEASONABLY COLD RIDGE OF CANADIAN HIGH PRESSURE WILL REMAIN
NEAR THE REGION THROUGH TONIGHT. A KILLING FREEZE IS EXPECTED
FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281400-
/O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
943 PM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...

* SHORT TERM TRENDS...9 PM TEMPERATURES WERE MAINLY IN THE MID 30S
  TO NEAR 40 DEGREES. AREAS OF FROST ARE ALREADY LIKELY DEVELOPING
  IN SOME LOW LYING AREAS. 

* TIMING AND AREAS AFFECTED...THE FREEZE WARNING IS IN EFFECT
  OVERNIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS
  REGION.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 20S TO AROUND 30
  DEGREES FOR SEVERAL HOURS OVERNIGHT AND EARLY SUNDAY MORNING.

* IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED  
  FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND  
  VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DSA
760 
WWUS73 KSGF 280737
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 AM CDT SUN OCT 28 2012

...A FREEZE WARNING IS IN EFFECT FOR THE OVERNIGHT HOURS...

.AN UNSEASONABLY COLD RIDGE OF CANADIAN HIGH PRESSURE WILL REMAIN
NEAR THE REGION THROUGH TONIGHT. A KILLING FREEZE IS EXPECTED FOR
SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

ADDITIONAL WIDESPREAD SUBFREEZING TEMPERATURES ARE EXPECTED
TONIGHT AND EARLY MONDAY MORNING. AT THIS TIME...ADDITIONAL FREEZE
WARNINGS ARE NOT EXPECTED SINCE NEARLY ALL LOCATIONS WILL HAVE
OBSERVED A KILLING FREEZE. IF TEMPERATURES IN SOME AREAS DO NOT
DROP AS LOW AS EXPECTED...THEN ADDITIONAL FREEZE PRODUCTS COULD BE
NECESSARY. 

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281400-
/O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
237 AM CDT SUN OCT 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* SHORT TERM TRENDS...TEMPERATURES CONTINUED TO FALL TO NEAR
  FREEZING DURING THE OVERNIGHT HOURS. BY SUNRISE...MOST LOCATIONS
  SHOULD DROP TO BETWEEN 28 AND 30 DEGREES. 

* TIMING AND AREAS AFFECTED...THE FREEZE WARNING IS IN EFFECT OVERNIGHT
  FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS REGION.

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE 20S TO AROUND 30
  DEGREES FOR SEVERAL HOURS OVERNIGHT.

* IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED FROST
  AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND
  VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOXELL
396 
WWUS73 KSGF 281354
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT SUN OCT 28 2012

...FREEZE WARNING EXPIRED...

.TEMPERATURES WILL QUICKLY WARM INTO THE 40S AND LOWER 50S TODAY.
THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

A KILLING FREEZE HAS OCCURRED OVER THE ENTIRE EXTREME SOUTHEAST
KANSAS AND MISSOURI OZARKS REGION. THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD WILL NOT ISSUE ANY ADDITIONAL FROST ADVISORIES OR
FREEZE WARNING FOR THE REST OF THE 2012 FALL SEASON.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281500-
/O.CAN.KSGF.FZ.W.0004.000000T0000Z-121028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
854 AM CDT SUN OCT 28 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES WILL QUICKLY WARM INTO THE 40S AND LOWER 50S TODAY.
THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

A KILLING FREEZE HAS OCCURRED OVER THE ENTIRE EXTREME SOUTHEAST
KANSAS AND MISSOURI OZARKS REGION. THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD WILL NOT ISSUE ANY ADDITIONAL FROST ADVISORIES OR
FREEZE WARNING FOR THE REST OF THE 2012 FALL SEASON.

$$

CRAMER

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 27, 2:25 AM CDT, 14 minutes earlier.

Area forecast discussion, Oct 27, 2:25 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT SAT OCT 27 2012

.DISCUSSION...

RELATIVELY QUIET WEATHER PATTERN CONTINUES OVER THE CENTRAL
CONUS...AS NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE
RESULT IN GENERALLY CLEAR SKIES AND COOL TEMPERATURES ACROSS THE
OZARKS.

TEMPERATURES EARLY THIS MORNING HAVE COOLED AS EXPECTED INTO THE
UPPER 20S AND LOW 30S...AND THIS WILL SET THE STAGE FOR ANOTHER WELL
BELOW NORMAL DAY TODAY IN TERMS OF TEMPERATURE.  SUNSHINE SHOULD BE
A BIT MORE PLENTIFUL THAN ON FRIDAY...AND THUS HIGHS A FEW DEGREES
WARMER.  EVEN THEN...TEMPS WILL ONLY MAKE IT INTO THE LOW 50S AT
BEST...SOME 15+ DEGREES BELOW NORMAL.

ANOTHER COOL NIGHT IS EXPECTED TONIGHT AS LOWS AGAIN DROP TO OR
BELOW FREEZING.  SOME HIGH CLOUD COVER MAY TRY TO SLIDE ACROSS
CENTRAL MISSOURI LATE TONIGHT...BUT I THINK MOST PLACES SHOULD STILL
MAKE IT TO FREEZING. AS A RESULT...THE GOING FREEZE WATCH FOR
TONIGHT AND EARLY SUNDAY WILL BE UPGRADED TO A FREEZE WARNING
AREA-WIDE.

FROM SUNDAY ON...THE MAIN STORY WILL BE A SLOW MODERATION IN
TEMPS...AS A LARGE BLOCKING PATTERN COURTESY OF "SANDY" KEEPS COOL
NORTHWEST FLOW IN PLACE OVER THE REGION.  OVERNIGHT LOWS SUNDAY
NIGHT MAY AGAIN FLIRT WITH THE FREEZING MARK...BUT WILL HOLD OFF ON
ANY SORT OF HEADLINE FOR NOW.  HIGHS DURING THE NEXT WORKWEEK WILL
RANGE FROM THE 50S AND LOW 60S EARLY IN THE WEEK TO LOW TO MID 60S
BY THURSDAY AND FRIDAY.  RAIN CHANCES LOOK TO BE NIL THROUGH AT
LEAST THE EARLY PORTIONS OF NEXT WEEKEND.

BOXELL

&&

.AVIATION...

FOR THE 06Z TAFS...

NO MAJOR AVIATION HAZARDS ARE EXPECTED OVER THE NEXT 24 HOURS AS
HIGH PRESSURE REMAINS IN PLACE OVER THE REGION. WIDESPREAD FROST
IS EXPECTED IN THE MORNING HOURS...BUT OTHERWISE CLEAR SKIES AND
LIGHT NORTHERLY WINDS WILL PREVAIL.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 4 AM TO 9 AM CDT SUNDAY FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

     FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR MOZ055>058-
     066>071-077>083-088>096-101>105.

KS...FREEZE WARNING FROM 4 AM TO 9 AM CDT SUNDAY FOR KSZ073-097-101.

     FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Oct 26, 7:06 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CDT FRI OCT 26 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
706 PM CDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

 SIGNIFICANT FREEZE AND FROST RISK.

DISCUSSION...

  TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 DEGREES
  ACROSS MOST OF THE OUTLOOK AREA LATE TONIGHT INTO EARLY SATURDAY
  MORNING. THE ONLY EXCEPTION WILL BE FAR SOUTH CENTRAL
  MISSOURI WHERE LOWS WILL BE IN THE MIDDLE 30S. FROST WILL BE
  WIDESPREAD ACROSS MOST OF THE AREA WITH MANY LOCATIONS
  EXPERIENCING A HARD FREEZE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  TEMPERATURES ARE EXPECTED TO FALL TO OR BELOW FREEZING ACROSS
  THE ENTIRE OUTLOOK AREA LATE SATURDAY NIGHT AND EARLY SUNDAY
  MORNING. SOME AREAS MAY EXPERIENCE FROST AND FREEZING
  TEMPERATURES YET AGAIN SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

Freeze Warnings in Missouri, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.